On the optimal numerical parameters related with two weighted estimates for commutators of classical operators and extrapolation results


We give two-weighted norm estimates for higher order commutator of classical operators such as singular integral and fractional type operators, between weighted \(L^p\) and certain spaces that include Lipschitz, BMO and Morrey spaces. We also give the optimal parameters involved with these results, where the optimality is understood in the sense that the parameters defining the corresponding spaces belong to certain region out of which the classes of weights are satisfied by trivial weights. We also exhibit pairs of non-trivial weights in the optimal region satisfying the conditions required. Finally, we exhibit an extrapolation result that allows us to obtain boundedness results of the type described above in the variable setting and for a great variety of operators, by starting from analogous inequalities in the classical context. In order to get this result we prove a Calderón–Scott type inequality with weights that connects adequately the spaces involved.

This is a preview of subscription content, access via your institution.

Fig. 1


  1. 1.

    Bernardis, A.L., Lorente, M., Martín-Reyes, F.J., Martínez, M.T., de la Torre, A., Torrea, J.L.: Differential transforms in weighted spaces. J. Fourier Anal. Appl. 12(1), 83–103 (2006)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Bernardis, A.L., Lorente, M., Riveros, M.S.: Weighted inequalities for fractional integral operators with kernel satisfying Hörmander type conditions. Math. Inequal. Appl. 14(4), 881–895 (2011)

    MathSciNet  Google Scholar 

  3. 3.

    Bramanti, M., Cerutti, M.C.: \(W_p^{1,2}\) solvability for the Cauchy–Dirichlet problem for parabolic equations with VMO coefficients. Commun. Partial Differ. Equ. 18(9–10), 1735–1763 (1993)

    Article  MathSciNet  Google Scholar 

  4. 4.

    Bramanti, M., Cerutti, M.C.: Commutators of singular integrals and fractional integrals on homogeneous spaces. In: Harmonic Analysis and Operator Theory (Caracas, 1994), volume 189 of Contemporary Mathematics, pp. 81–94. American Mathematical Society, Providence, RI (1995)

  5. 5.

    Bramanti, M., Cerutti, M.C.: Commutators of singular integrals on homogeneous spaces. Boll. Un. Mat. Ital. B (7) 10(4), 843–883 (1996)

    MathSciNet  Google Scholar 

  6. 6.

    Bramanti, M., Cerutti, M.C., Manfredini, M.: \(L^p\) estimates for some ultraparabolic operators with discontinuous coefficients. J. Math. Anal. Appl. 200(2), 332–354 (1996)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Cabral, A., Pradolini, G., Ramos, W.: Extrapolation and weighted norm inequalities between Lebesgue and Lipschitz spaces in the variable exponent context. J. Math. Anal. Appl. 436(1), 620–636 (2016)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Calderón, A.P., Scott, R.: Sobolev type inequalities for \(p>0\). Studia Math. 62(1), 75–92 (1978)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Chanillo, S.: A note on commutators. Indiana Univ. Math. J. 31(1), 7–16 (1982)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Chanillo, S., Watson, D.K., Wheeden, R.L.: Some integral and maximal operators related to starlike sets. Studia Math. 107(3), 223–255 (1993)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Chiarenza, F., Frasca, M., Longo, P.: Interior \(W^{2, p}\) estimates for nondivergence elliptic equations with discontinuous coefficients. Ricerche Mat. 40(1), 149–168 (1991)

    MathSciNet  Google Scholar 

  12. 12.

    Chiarenza, F., Frasca, M., Longo, P.: \(W^{2, p}\)-solvability of the Dirichlet problem for nondivergence elliptic equations with VMO coefficients. Trans. Am. Math. Soc. 336(2), 841–853 (1993)

    MathSciNet  Google Scholar 

  13. 13.

    Coifman, R.R., Rochberg, R., Weiss, G.: Factorization theorems for hardy spaces in several variables. Ann. Math. (2) 103(3), 611–635 (1976)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Cruz-Uribe, D., Diening, L., Hästö, P.: The maximal operator on weighted variable Lebesgue spaces. Fract. Calc. Appl. Anal. 14(3), 361–374 (2011)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Cruz-Uribe, D., Fiorenza, A.: Endpoint estimates and weighted norm inequalities for commutators of fractional integrals. Publ. Math. 47(1), 103–131 (2003)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Cruz-Uribe, D., Fiorenza, A.: Variable Lebesgue Spaces. Foundations and Harmonic Analysis. Applied and Numerical Harmonic Analysis. Birkhäuser/Springer, Heidelberg (2013)

    Google Scholar 

  17. 17.

    Cruz-Uribe, D., Fiorenza, A., Martell, J.M., Pérez, C.: The boudedness of classical operators on variable \({L}^{p}\) spaces. Ann. Acad. Sci. Fenn. Math. 31(1), 239–264 (2006)

    MathSciNet  Google Scholar 

  18. 18.

    Cruz-Uribe, D., Wang, L.-A.D.: Extrapolation and weighted norm inequalities in the variable Lebesgue spaces. Trans. Am. Math. Soc. 369(2), 1205–1235 (2017)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Dalmasso, E., Pradolini, G., Ramos, W.: The effect of the smoothness of fractional type operators over their commutators with lipschitz symbols on weighted spaces. Preprint (2017)

  20. 20.

    Diening, L., Harjulehto, P., Hästö, P., Růžička, M.: Lebesgue and Sobolev Spaces with Variable Exponents. Lecture Notes in Mathematics, vol. 2017. Springer, Heidelberg (2011)

  21. 21.

    Ding, Y., Lu, S.Z.: Weighted norm inequalities for fractional integral operators with rough kernel. Can. J. Math. 50(1), 29–39 (1998)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Ding, Y., Lu, S.Z., Zhang, P.: Weak estimates for commutators of fractional integral operators. Sci. China Math. (Ser. A) 44(7), 877–888 (2001)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Harboure, E., Macías, R.A., Segovia, C.: Extrapolation results for classes of weights. Am. J. Math. 110(3), 383–397 (1988)

    MathSciNet  Article  Google Scholar 

  24. 24.

    Harboure, E., Salinas, O., Viviani, B.: Boundedness of the fractional integral on weighted Lebesgue and Lipschitz spaces. Trans. Am. Math. Soc. 349(1), 235–255 (1997)

    MathSciNet  Article  Google Scholar 

  25. 25.

    Harboure, E., Segovia, C., Torrea, J.L.: Boundedness of commutators of fractional and singular integrals for the extreme values of \(p\). Ill. J. Math. 41(4), 676–700 (1997)

    MathSciNet  Article  Google Scholar 

  26. 26.

    Janson, S.: Mean oscillation and commutators of singular integral operators. Ark. Mat. 16(2), 263–270 (1978)

    MathSciNet  Article  Google Scholar 

  27. 27.

    Jones, R.L., Rosenblatt, J.: Differential and ergodic transforms. Math. Ann. 323(3), 525–546 (2002)

    MathSciNet  Article  Google Scholar 

  28. 28.

    Kováčik, O., Rákosník, J.: On spaces \({L}^{p(x)}\) and \({W}^{k, p(x)}\). Czechoslovak Math. J. 41(4), 592–618 (1991)

    MathSciNet  Article  Google Scholar 

  29. 29.

    Kurtz, D.S.: Sharp function estimates for fractional integrals and related operators. J. Austral. Math. Soc. A 49, 129–137 (1990)

    MathSciNet  Article  Google Scholar 

  30. 30.

    Kurtz, D.S., Wheeden, R.L.: Results on weighted norm inequalities for multipliers. Trans. Am. Math. Soc. 255, 343–362 (1979)

    MathSciNet  Article  Google Scholar 

  31. 31.

    Lerner, A., Karlovich, A.: Commutators of singular integrals on generalized \({L}^p\) spaces with variable exponent. Publ. Math. 49(1), 111–125 (2005)

    MathSciNet  Google Scholar 

  32. 32.

    Lorente, M., Martell, J.M., Riveros, M.S., de la Torre, A.: Generalized Hörmander’s conditions, commutators and weights. J. Math. Anal. Appl. 342(2), 1399–1425 (2008)

    MathSciNet  Article  Google Scholar 

  33. 33.

    Melchiori, L., Pradolini, G.: Potential operators and their commutators acting between variable Lebesgue spaces with different weights. Preprint (2017)

  34. 34.

    Melchiori, L., Pradolini, G.: Commutators of singular integrals with kernels satisfying generalized hörmander conditions and extrapolation results to the variable exponent spaces. Potential Anal. 51(4), 579–601 (2018)

    Article  Google Scholar 

  35. 35.

    Meng, Y., Yang, D.: Boundedness of commutators with Lipschitz functions in non-homogeneous spaces. Taiwan. J. Math. 10(6), 1443–1464 (2006)

    MathSciNet  Article  Google Scholar 

  36. 36.

    Muckenhoupt, B., Wheeden, R.: Weighted norm inequalities for fractional integrals. Trans. Am. Math. Soc. 192, 261–274 (1974)

    MathSciNet  Article  Google Scholar 

  37. 37.

    Muckenhoupt, B., Wheeden, R.L.: Weighted bounded mean oscillation and the Hilbert transform. Studia Math. 54(3):221–237 (1975/76)

  38. 38.

    Musielak, J.: Orlicz Spaces and Modular Spaces. Lecture Notes in Mathematics, vol. 1034. Springer, Berlin (1983)

    Google Scholar 

  39. 39.

    Pérez, C.: Endpoint estimates for commutators of singular integral operators. J. Funct. Anal. 128(1), 163–185 (1995)

    MathSciNet  Article  Google Scholar 

  40. 40.

    Pérez, C.: Sharp estimates for commutators of singular integrals via iterations of the Hardy-Littlewood maximal function. J. Fourier Anal. Appl. 3(6), 743–756 (1997)

    MathSciNet  Article  Google Scholar 

  41. 41.

    Pérez, C., Pradolini, G.: Sharp weighted endpoint estimates for commutators of singular integral operators. Michigan Math. J. 49, 23–37 (2001)

    MathSciNet  Article  Google Scholar 

  42. 42.

    Pradolini, G.: Two-weighted norm inequalities for the fractional integral operator between \(L^p\) and Lipschitz spaces. Comment. Math. (Prace Mat.) 41, 147–169 (2001)

    MathSciNet  Google Scholar 

  43. 43.

    Pradolini, G.G., Ramos, W.A.: Characterization of Lipschitz functions via the commutators of singular and fractional integral operators in variable Lebesgue spaces. Potential Anal. 46(3), 499–525 (2017)

    MathSciNet  Article  Google Scholar 

  44. 44.

    Ramseyer, M., Salinas, O., Viviani, B.: Fractional integrals and Riesz transforms acting on certain Lipschitz spaces. Michigan Math. J. 65(1), 35–56 (2016)

    MathSciNet  Article  Google Scholar 

  45. 45.

    Rao, M.M., Ren, Z.D.: Theory of Orlicz Spaces. Monogr, vol. 146. Textbooks Pure and Applied Mathematics. Marcel Dekker Inc, New York (1991)

  46. 46.

    Rios, C.: The \(L^p\) Dirichlet problem and nondivergence harmonic measure. Trans. Am. Math. Soc. 355(2), 665–687 (2003)

    Article  MathSciNet  Google Scholar 

  47. 47.

    Rubio de Francia, J.L., Ruiz, F.J., Torrea, J.L.: Calderón–Zygmund theory for operator-valued kernels. Adv. Math. 62(1), 7–48 (1986)

    MathSciNet  Article  Google Scholar 

  48. 48.

    Růžička, M.: Electrorheological Fluids: Modeling and Mathematical Theory. Lecture Notes in Mathematics, vol. 1748. Springer, Berlin (2000)

  49. 49.

    Segovia, C., Torrea, J.L.: Higher order commutators for vector-valued Calderón–Zygmund operators. Trans. Am. Math. Soc. 336(2), 537–556 (1993)

    Google Scholar 

  50. 50.

    Watson, D.K.: Weighted estimates for singular integrals via Fourier transform estimates. Duke Math. J. 60(2), 389–399 (1990)

    MathSciNet  Article  Google Scholar 

  51. 51.

    Wheeden, R.L., Zygmund, A.: Measure and Integral: An Introduction to Real analysis, 2nd edn. CRC-Press, Taylor & Francis Group (2015)

Download references


The authors are supported by CONICET and UNL, UNNE and UNS respectively.

Author information



Corresponding author

Correspondence to Jorgelina Recchi.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Pradolini, G., Ramos, W. & Recchi, J. On the optimal numerical parameters related with two weighted estimates for commutators of classical operators and extrapolation results. Collect. Math. 72, 229–259 (2021). https://doi.org/10.1007/s13348-020-00287-1

Download citation


  • Fractional operators
  • Singular integral operators
  • Conmutators
  • Extrapolation
  • Weights

Mathematics Subject Classification

  • 42B20
  • 42B25
  • 42B35